Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 41, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 24, 2017, 8:07 PM EDT for Citrus County, Levy County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2017, 8:07 PM EDT (00:07 UTC)
- Expired
- Aug 24, 2017, 8:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Citrus County, FL, Levy County, FL
The radar
The Tampa radar (KTBW), 148 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WUUS52 KTBW 250007
SVRTBW
FLC017-075-250030-
/O.NEW.KTBW.SV.W.0041.170825T0007Z-170825T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
807 PM EDT THU AUG 24 2017
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
North central Citrus County in west central Florida...
Southeastern Levy County in northern Florida...
* Until 830 PM EDT
* At 806 PM EDT, a severe thunderstorm was located near Black
Diamond, or 7 miles northwest of Beverly Hills, and is nearly
stationary.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Inglis, Citronelle, Crystal Manor and Citrus Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2907 8254 2904 8253 2904 8251 2905 8250
2905 8249 2895 8247 2892 8260 2906 8266
TIME...MOT...LOC 0006Z 156DEG 2KT 2900 8255
HAIL...0.88IN
WIND...60MPH
$$
TBW1 follow-up statement
355
WWUS52 KTBW 250022
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
822 PM EDT THU AUG 24 2017
FLC017-075-250030-
/O.CON.KTBW.SV.W.0041.000000T0000Z-170825T0030Z/
Citrus FL-Levy FL-
822 PM EDT THU AUG 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTH CENTRAL CITRUS AND SOUTHEASTERN LEVY COUNTIES...
At 821 PM EDT, a severe thunderstorm was located 7 miles northwest of
Black Diamond, or 8 miles northwest of Beverly Hills, and is nearly
stationary.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Citrus Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2907 8254 2904 8253 2904 8251 2905 8250
2905 8249 2898 8248 2898 8259 2906 8262
TIME...MOT...LOC 0021Z 156DEG 2KT 2901 8255
HAIL...0.88IN
WIND...60MPH
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:01 PM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Aug 24, 3:01 PM EDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 301 PM EDT Thu Aug 24 2017 .SHORT TERM (Today and Friday)... The main feature of interest in the short term will have virtually no effect on weather over the southeastern U.S. But it will have significant and life threatening impacts across the middle Texas coast and inland portions of southeast Texas. Hurricane Harvey continues to rapidly strengthen this afternoon as it slowly churns to the north and west over the western Gulf of Mexico. There is little that stands in the way of Harvey becoming a major hurricane before it makes landfall sometime late Friday night or early Saturday as all of the ingredients for intensification are present. If you or any of your loved ones live anywhere across southeast Texas, especially coastal regions, urge them heed local authorities and evacuate when asked. This is no storm to mess with. Now, closer to home, we will continue to feel the effects of a weak area of low pressure as it lifts northeastward across the peninsula. This will mean widespread and locally heavy rains both today and tomorrow. Areas along and south of I-4 generally look to hold the greater potential for heavier rainfall and possible flooding, where 2 to 3 inches of rain is currently forecast. Slightly drier air north of I-4 should limit convective coverage along the northern extent of the low center. Showers and storms will likely get an earlier start Friday as southwesterly onshore flow develops on the southern periphery of the low pressure system. With increased moisture and associated clouds and rain, temperatures over southern parts of the peninsula will be tempered somewhat. As opposed to the mid 90s we saw over the last weekend, we will see highs in the upper 80s in some areas. Drier locations further north can still expect highs in the 90s however. Low temperatures will generally hold steady in the middle and upper 70s. .Long Term (Friday Night-Thursday)... A trough of low pressure will linger over the peninsula through at least Monday, and then shift off to the NE over the Atlantic through the rest of the period leaving weak ridging in place in its wake. Deep moisture and instability will accompany the trough and allow for scattered to numerous showers and thunderstorms each day. Highest chances will be across the southern half of the area. Scattered thunderstorms then expected each afternoon for Tuesday through Thursday. Temperatures will be near normal through the period with lows in the mid 70s to near 80 and highs in the upper 80s to lower 90s. && .AVIATION (18z TAFs)... Scattered showers and a few thunderstorms continue across mainly southern and eastern portions of the peninsula. This activity will increase in coverage and move westward through this evening, likely affecting all terminals. Will maintain a prolonged period of VCTS with prevailing MVFR/IFR conditions KFMY/KRSW where greater coverage is expected. Activity should gradually wind down this evening, but will keep VCSH for southern most terminals. && .MARINE... A weak low pressure system will drift across the Florida peninsula through early Saturday, generating light winds and widespread marine thunderstorms. This feature will lift northeastward Sunday into Monday as a weak front stalls north of the waters. A tightening gradient may lead to periods of winds near cautionary levels over the northern waters Monday and Tuesday. Otherwise, the only marine concern will be limited to gusty winds and increased waves in thunderstorms. A more typical summer pattern will set in by mid to late next week with light winds and seas. && .FIRE WEATHER... A moist tropical airmass will remain in place into the weekend as an area of low pressure drifts across the state, with daily rounds of showers and thunderstorms. A more seasonal pattern will set in during the first half of next week. Daily rain chances and abundant moisture will prevent any fire weather concerns into next week. && .Preliminary Point Temps/PoPs... TPA 78 89 78 89 / 40 60 50 50 FMY 76 86 76 88 / 50 80 60 70 GIF 75 91 75 90 / 20 70 40 70 SRQ 78 88 77 89 / 40 60 50 50 BKV 74 92 75 90 / 40 50 40 50 SPG 78 89 78 88 / 40 50 50 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...84/Austin MID TERM/LONG TERM/DECISION SUPPORT...24/Hubbard
Hazardous weather outlook, Aug 24, 4:04 AM EDT, 16 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 404 AM EDT Thu Aug 24 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-242015- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 404 AM EDT Thu Aug 24 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Deep moisture has overspread most of the area...and will result in scattered to numerous showers and thunderstorms. Scattered showers and storms begin in the late morning south of the Interstate 4 corridor then spread north and increase during the day. The highest rain chances will be in the south-central and southwest counties. These showers and storms will taper over in the evening. Thunderstorms that develop will be capable of producing strong gusty winds, locally heavy rainfall, and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...THUNDERSTORM IMPACT... A frontal boundary to the north and a trough of deepening low pressure moving north over the state then out over the Atlantic will maintain deep moisture for much of the period...resulting in isolated to scattered to numerous showers and thunderstorms. Thunderstorms will be capable of producing strong gusty winds... locally heavy rains...and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Rude
In the hours before
Local storm report, Aug 24, 6:12 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
612 PM EDT THU AUG 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 5 NE FORT MYERS 26.68N 81.79W
08/24/2017 M4.00 INCH LEE FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4 INCHES OF RAIN FELL BETWEEN
330PM AND 6PM.
&&
SHIVELEYSpecial weather statement, Aug 24, 6:30 PM EDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 630 PM EDT THU AUG 24 2017 FLZ148-149-248-249-242315- Inland Hernando-Inland Pasco-Coastal Hernando-Coastal Pasco- 630 PM EDT THU AUG 24 2017 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PASCO AND SOUTHWESTERN HERNANDO COUNTIES... At 630 PM EDT, strong thunderstorms were clustered near New Port Richey East, or near New Port Richey, moving west at 15 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Spring Hill, New Port Richey, Hudson, Holiday, Jasmine Estates, New Port Richey East, Beacon Square, Hernando County Airport, Timber Pines, Trinity, Elfers, Shady Hills, Moon Lake, Gowers Corner, Odessa, Weeki Wachee Acres, Jay B Starkey Wilderness Park, Bayonet Point and Masaryktown. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2849 8271 2847 8235 2817 8257 2818 8281 TIME...MOT...LOC 2230Z 122DEG 13KT 2826 8263 TBW
Special weather statement, Aug 24, 7:06 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
706 PM EDT THU AUG 24 2017
FLZ239-242345-
Inland Levy FL-
706 PM EDT THU AUG 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEVY COUNTY UNTIL
745 PM EDT...
At 705 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Bronson. This storm was nearly stationary.
Wind gusts up to 40 mph will be possible with this storm...in
addition to frequent lightning. The slow movement of the storm will
also likely result in localized flooding of streets and other low
lying areas.
Locations impacted include...
Bronson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2958 8276 2956 8275 2957 8266 2954 8266
2954 8258 2938 8268 2945 8285 2958 8280
TIME...MOT...LOC 2305Z 025DEG 2KT 2950 8271
TBWSpecial weather statement, Aug 24, 7:14 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
714 PM EDT THU AUG 24 2017
FLZ148-248-250000-
Inland Hernando FL-Coastal Hernando FL-
714 PM EDT THU AUG 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HERNANDO COUNTY UNTIL 800
PM EDT...
At 713 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 5 miles south of Homosassa
to near Timber Pines. Movement was west at 10 mph.
Wind gusts up to 40 mph are expected with these storms...in addition
to frequent lightning and torrential rainfall.
Locations impacted include...
Spring Hill, Weeki Wachee, North Weeki Wachee, Weeki Wachee Gardens,
Timber Pines, Chassahowitzka Refuge, Royal Highlands, High Point,
Glen Lakes, Brookridge and Weeki Wachee Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2874 8269 2874 8267 2871 8268 2871 8266
2872 8267 2872 8266 2871 8264 2870 8263
2869 8250 2844 8248 2843 8267 2842 8270
2841 8268 2841 8270 2847 8274 2852 8274
2858 8272 2867 8275
TIME...MOT...LOC 2313Z 083DEG 8KT 2869 8258 2848 8257
TBWSpecial weather statement, Aug 24, 7:43 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
743 PM EDT THU AUG 24 2017
FLZ142-239-242-250045-
Coastal Citrus-Inland Citrus-Inland Levy-
743 PM EDT THU AUG 24 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CITRUS AND SOUTHEASTERN
LEVY COUNTIES...
At 742 PM EDT, a strong thunderstorm was located over Crystal River
Airport, or near Beverly Hills. the storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Homosassa Springs, Beverly Hills, Crystal River Airport, Black
Diamond, Homosassa, Sugarmill Woods, Inglis, Lecanto, Green Acres,
Citronelle, Crystal Manor, Leisure Acres, Crystal Oaks, Citrus
Springs, Pine Ridge, Brent Wood and Citrus Hills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2903 8268 2902 8264 2906 8266 2916 8262
2911 8253 2904 8253 2904 8251 2905 8249
2905 8247 2901 8242 2902 8240 2901 8239
2873 8250 2885 8275
TIME...MOT...LOC 2342Z 123DEG 2KT 2890 8256
TBWSpecial weather statement, Aug 24, 7:45 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
745 PM EDT THU AUG 24 2017
FLZ139-239-250045-
Coastal Levy-Inland Levy-
745 PM EDT THU AUG 24 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEVY COUNTY...
At 745 PM EDT, a strong thunderstorm was located near Chiefland. the
storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Chiefland, Fowlers Bluff, Andrews, Manattee Road, Fanning Springs,
Otter Creek and Manatee Springs State Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2946 8267 2923 8281 2935 8306 2939 8304
2940 8302 2942 8303 2942 8302 2945 8301
2947 8298 2951 8299 2952 8297 2955 8296
2956 8295 2959 8294 2959 8292
TIME...MOT...LOC 2345Z 123DEG 1KT 2943 8286
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:34 PM EDT | Special Weather Statement | TBW | Levy | 56 min |
| Aug 25, 8:20 AM EDT | Areal Flood Advisory | TBW | Lee | 3 hr |
| Aug 25, 9:35 AM EDT | River Flood Warning | TBW | Manatee | 69 hr |
| Aug 25, 9:35 AM EDT | River Flood Warning | TBW | Sarasota | 29 days |
| Aug 25, 9:35 AM EDT | River Flood Warning | TBW | DeSoto | 10 days |
| Aug 25, 10:55 AM EDT | Flood Watch | TBW | Charlotte, Lee, Manatee, Sarasota | 4 days |
| Aug 25, 12:34 PM EDT | Areal Flood Advisory | TBW | Lee | 3 hr |
| Aug 25, 5:43 PM EDT | Areal Flood Advisory | TBW | DeSoto, Hardee, Manatee, Sarasota | 3 hr |
| Aug 25, 7:44 PM EDT | Special Weather Statement | TBW | Hillsborough | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.